MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the 14-volt battery not charging was confirmed via the battery¿s functional analysis.The returned 14-volt battery (serial number (b)(6) displayed 0 out of 5 bars on the fuel gauge upon arrival, and the battery was not accepted for charge in a known working test universal battery charger (ubc), displaying a b0001 error code with a red light.The battery was opened and troubleshoot, and the battery¿s cell voltage circuitry was observed to have been shorted to its communication circuitry, causing two of the battery¿s cells to read as 0 volts and rendering the battery unable to communicate with a ubc.The root cause of the reported event was determined to have been the battery¿s main printed circuit board (pcb) becoming electrically damaged; however, the root cause of how the main pcb became damaged was unable to be conclusively determined through this analysis.Device history records (dhr) for the 14-volt battery reside with the original equipment manufacturer (oem).However, the 14-volt battery was observed to have passed all initial manufacturing testing per the great batch manufacturing data sheet.The heartmate 3 patient handbook instructs users on how to properly use, charge, and calibrate 14-volt batteries.If a red light status becomes active on the ubc while the battery is charging, users are advised to not use that battery.The patient handbook also instructs users on how to check the current relative charge of the 14-volt batteries.Two batteries are expected to power the system for approximately 17 hours, and this can vary depending on activity level.The heartmate 3 patient handbook (section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that according to the ventricular assist device (vad) coordinator, the team replaced a 14v battery they provided to the patient in january.The battery no longer charged and showed a red light on the universal battery charger (ubc).Error code b0001 showed on the ubc.It was stated that there were no dirt or debris noted, and the copper section of the battery was cleaned with alcohol, the battery was placed in different pockets, multiple different ubc's were tried, and the battery was left on the ubc for an extended period of time.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23536406
Report Number2916596-2025-07400
Device Sequence Number10202548
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GY151-B112(17)270530
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGY151-B112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite